Alert archive / New Hampshire / Flash Flood Warnings in 2011
Flash Flood Warning 8, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 28, 2011, 5:01 PM EDT for Grafton County, New Hampshire. It was in force for 82 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 28, 2011, 6:23 PM EDT
- In force
- 82 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 102 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:30 PM EDT | FLASH FLOOD | 3 Ene Lincoln, NH | KANCAMAUGUS CLOSED AT LOON MTN... WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
793
WGUS51 KGYX 282101
FFWGYX
NHC009-290245-
/O.NEW.KGYX.FF.W.0008.110828T2101Z-110829T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
501 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 1045 PM
* AT 448 PM...THE CAMPTON POND DAM HAS BEEN BREACHED IN EASTERN
GRAFTON COUNTY...IN THE TOWNS OF CAMPTON AND THORNTON. MORE DETAILS
TO FOLLOW SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4421 7159 4418 7142 4415 7138 4412 7137
4398 7141 4402 7166
$$
JC1 follow-up statement
170
WGUS71 KGYX 282223
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT SUN AUG 28 2011
NHC009-282230-
/O.CAN.KGYX.FF.W.0008.000000T0000Z-110829T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAFTON NH-
623 PM EDT SUN AUG 28 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
GRAFTON COUNTY...
THERE WAS A SMALL AMOUNT OF WATER RELEASED OVER THE CAMPTON POND
DAM. HOWEVER...WATER LEVELS HAVE FALLEN AND THE DAM IS SECURE AND
HAS NOT BEEN BREACHED.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4421 7159 4418 7142 4415 7138 4412 7137
4398 7141 4402 7166
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:58 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 28, 4:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
458 PM EDT SUN AUG 28 2011
.SYNOPSIS...
IRENE WILL CONTINUE TO MOVE NORTH NORTHEAST UP THE EAST COAST
TODAY... CROSSING NORTHERN NEW ENGLAND TONIGHT. THIS WILL GIVE US
HEAVY RAIN ALONG WITH STRONG GUSTY WINDS THROUGH MUCH OF TONIGHT.
HIGH PRESSURE WILL BUILD IN MONDAY THROUGH TUESDAY MORNING. A COLD
FRONT WILL CROSS THE REGION TUESDAY AFTERNOON AND EVENING. HIGH
PRESSURE WILL RETURN FOR WEDNESDAY THROUGH FRIDAY WITH LOW
PRESSURE FORMING OFF THE MID ATLANTIC COAST.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 430 PM...THE CENTER OF IRENE WAS MOVING NORTHWARD ALONG THE
CT RIVER. MUCH OF THE RAINFALL HAS MOVED NORTH OF THE
CWA...HOWEVER CAT POPS WILL REMAIN FOR A FEW MORE HOURS IN CENTRAL
AND NORTHERN ZONES. OTHERWISE...A DRYING SOUTHWESTERLY FLOW WILL
KICK IN THIS EVENING AND THE RAIN WILL EVENTUALLY END. WINDS MAY
STILL GUST TO TS STRENGTH THIS EVENING FROM THE SW THEN DIMINISH
AFTER MIDNIGHT. TS WARNINGS REMAIN IN EFFECT UNTIL THE THREAT HAS
PASSED.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
QUIET MONDAY AND MONDAY NIGHT WITH WEAK HIGH PRESSURE MOVING IN.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE DOMINATES FOR MUCH OF THE PERIOD WITH DRY AND
PLEASANT WEATHER. A COLD FRONT MAY APPROACH ON THE WEEKEND WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
TROPICAL STORM IRENE WILL CONTINUE TO MOVE NORTH ACROSS NEW ENGLAND.
THE STORM HAS INCREASED IN SPEED. AS A RESULT...IFR CONDITIONS WILL
GRADUALLY IMPROVE OVER THE NEXT SEVERAL HOURS TO MVFR. SHOULD SEE
VFR CONDITIONS AFTER 06Z IN MANY LOCATIONS. THE EXCEPTION IS LEB
WHERE IFR CONDITIONS ARE EXPECTED. WINDS AND LOW LEVEL WIND SHEAR
WILL CONTINUE TO BE A FACTOR UNTIL THE STORM EXITS THE REGION.
LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...COLD FRONT MAY BRING
SOME SHOWERS AND MVFR CONDITIONS LATER IN THE PERIOD.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH MONDAY/...SWLY WINDS GUST UP TO AROUND 50
KT UNTIL AFTER MIDNIGHT. SEAS WILL THEN DIMINISH ALONG WITH THE
WINDS. CONTINUED SUBSIDING IS EXPECTED MONDAY AND MONDAY NIGHT.
LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...GENERALLY A QUIET
PERIOD ONCE SEAS SUBSIDE BELOW SCA LEVELS.
&&
.HYDROLOGY...MUCH OF THE HEAVY RAINFALL HAS PASSED.
HOWEVER...SIGNIFICANT RUNOFF WILL STILL OCCUR TONIGHT AND WILL
POSE A SIGNIFICANT FLASH FLOOD THREAT...ESPECIALLY IN CENTRAL AND
NORTHERN NH.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...TROPICAL STORM WARNING FOR MEZ007>009-012>014-018>028.
FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ007>009-012>014-
018>028.
NH...TROPICAL STORM WARNING FOR NHZ001>010-013-014.
MARINE...TROPICAL STORM WARNING FOR ANZ150>154.
&&
NEAR TERM/LONG TERM...MLE
AVIATION...MLE/JBHazardous weather outlook, Aug 28, 4:07 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 407 PM EDT SUN AUG 28 2011 NHZ001>010-013-014-292015- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 407 PM EDT SUN AUG 28 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-018>028-292015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 407 PM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-292015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 407 PM EDT SUN AUG 28 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 28, 11:36 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1136 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM NON-TSTM WND DMG NEWMARKET 43.08N 70.94W
08/28/2011 ROCKINGHAM NH EMERGENCY MNGR
ROADS CLOSED... TREES DOWN
1047 AM FLOOD ENFIELD 43.64N 72.14W
08/28/2011 GRAFTON NH EMERGENCY MNGR
SMITH POND RD WASHED OUT
1050 AM TSTM WND DMG NEWTON 42.87N 71.03W
08/28/2011 ROCKINGHAM NH EMERGENCY MNGR
POND RD CLOSED TREES DOWN
1120 AM NON-TSTM WND DMG ALLENSTOWN 43.16N 71.41W
08/28/2011 MERRIMACK NH EMERGENCY MNGR
1121 AM TSTM WND DMG STRATHAM 43.02N 70.91W
08/28/2011 ROCKINGHAM NH EMERGENCY MNGR
DEPOT RD CLOSED... TREES ON WIRES
1122 AM NON-TSTM WND DMG EPPING 43.03N 71.07W
08/28/2011 ROCKINGHAM NH EMERGENCY MNGR
RT. 27 CLOSED TREES DOWN
1134 AM NON-TSTM WND DMG BRISTOL 43.59N 71.74W
08/28/2011 GRAFTON NH EMERGENCY MNGR
ROADS CLOSED... TREES DOWN ON WIRES
1134 AM NON-TSTM WND DMG LOUDON 43.29N 71.47W
08/28/2011 MERRIMACK NH EMERGENCY MNGR
HARDY RD CLOSED... TREES ON WIRES
&&
EVENT NUMBER GYX1100404 GYX1100407 GYX1100402 GYX1100400 GYX1100401
GYX1100403 GYX1100405 GYX1100406
MCLocal storm report, Aug 28, 2:48 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
248 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLOOD OSSIPEE 43.69N 71.12W
08/28/2011 CARROLL NH EMERGENCY MNGR
RT 16 FLOODED AT INDIAN MOUND SHOPPING CENTER
&&
EVENT NUMBER GYX1100408
MCLocal storm report, Aug 28, 2:49 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLOOD NORTH SANDWICH 43.84N 71.39W
08/28/2011 CARROLL NH PUBLIC
OVER RD 113 113A
&&
EVENT NUMBER GYX1100409
MCLocal storm report, Aug 28, 2:55 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM NON-TSTM WND DMG FREEDOM 43.81N 71.04W
08/28/2011 CARROLL NH AMATEUR RADIO
PEOPLE TRAPPED IN A TRAILER
&&
EVENT NUMBER GYX1100410
MCLocal storm report, Aug 28, 3:46 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
346 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD GLEN 44.11N 71.17W
08/28/2011 CARROLL NH AMATEUR RADIO
1 MILE WEST OF RT16 AND RT302 INTERSECTION ON RT 302
THE WATER FROM THE ELLIS RIVER IS UP AND OVER BRIDGE
&&
EVENT NUMBER GYX1100411
MCLocal storm report, Aug 28, 4:10 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
410 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD BATH 44.17N 71.97W
08/28/2011 GRAFTON NH AMATEUR RADIO
AMMANOUSOUC OVER BRIDGES AT BATH
&&
EVENT NUMBER GYX1100412
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:47 AM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more | 12 hr |
| Aug 28, 10:24 AM EDT | Special Weather Statement | GYX | Belknap, Grafton, Merrimack, Rockingham, Strafford, Sullivan | 81 min |
| Aug 28, 10:56 AM EDT | Special Weather Statement | GYX | Carroll, Coos, Grafton | 34 min |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Coos | 26 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton | 18 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton, Sullivan | 30 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton | 17 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton | 35 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Carroll | 26 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Belknap, Grafton, Merrimack | 11 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Merrimack | 26 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Sullivan | 16 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Merrimack | 11 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton | 15 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Merrimack | 11 hr |
| Aug 28, 1:16 PM EDT | River Flood Warning | GYX | Grafton | 13 hr |
| Aug 28, 1:35 PM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 6 hr |
| Aug 28, 5:24 PM EDT | River Flood Warning | GYX | Merrimack | 29 hr |
| Aug 28, 6:35 PM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 6 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.